Alert archive / Maryland / Flash Flood Warnings in 2011

Flash Flood Warning 15, NWS Baltimore/Washington

April 16, 2011Baltimore County, City of Baltimore, Maryland

NWS Baltimore/Washington issued this flash flood warning at Apr 16, 2011, 8:56 PM EDT for Baltimore County, City of Baltimore, Maryland. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2011, 8:56 PM EDT (00:56 UTC)
Expired
Apr 16, 2011, 10:30 PM EDT
In force
94 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Baltimore County, MD, City of Baltimore, MD

The radar

The Sterling radar (KLWX), 83 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 574 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
574 m²/s²
0-3 km storm-relative helicity
593 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WGUS51 KLWX 170056
FFWLWX
MDC005-510-170230-
/O.NEW.KLWX.FF.W.0015.110417T0056Z-110417T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
856 PM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAR SOUTHERN BALTIMORE COUNTY IN NORTHERN MARYLAND...              
  BALTIMORE CITY IN NORTHERN MARYLAND...

* UNTIL 1030 PM EDT

* AT 850 PM EDT...EXTREMELY HEAVY RAIN WAS MOVING INTO THE CITY OF   
  BALTIMORE. FLOODING IS LIKELY...ESPECIALLY NEAR AREAS ALREADY      
  INUNDATED BY COASTAL FLOODING...OR IN AREAS THAT HAVE BECOME POOR  
  DRAINAGE AS A RESULT OF THE FLOODING.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE HEAVY RAIN INCLUDE     
  ARBUTUS...FELLS POINT...PARKVILLE...PIKESVILLE...                  
  ROSEDALE...ROSSVILLE...TOWSON...WHITE MARSH...ARMISTEAD            
  GARDENS...BALTIMORE INNER HARBOR...BEECHFIELD...BOLTON             
  HILL...CANTON...GWYNNS FALLS...CLIFTON PARK...DRUID HILLS          
  PARK...EASTPOINT...FALLSTAFF...GUILFORD...HOMELAND...HOWARD        
  PARK...JOHN HOPKINS UNIVERSITY...JOSEPHINE LEE...LOCUST            
  POINT...MORGAN STATE UNIVERSITY...ROLAND PARK...UNION SQUARE AND   
  WOODRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3923 7653 3925 7655 3925 7658 3922 7654
      3920 7655 3920 7657 3923 7657 3920 7659
      3922 7661 3923 7666 3921 7668 3922 7673
      3940 7671 3940 7644

$$

JE
1 follow-up statement
917 
WGUS71 KLWX 170144
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
944 PM EDT SAT APR 16 2011

MDC005-510-170230-
/O.CON.KLWX.FF.W.0015.000000T0000Z-110417T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-
944 PM EDT SAT APR 16 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
BALTIMORE CITY AND SOUTH CENTRAL BALTIMORE COUNTIES...

AT 941 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODRING...
UNION SQUARE...ROLAND PARK...MORGAN STATE UNIVERSITY...LOCUST
POINT...JOSEPHINE LEE...JOHN HOPKINS UNIVERSITY...HOWARD PARK...
HOMELAND...GUILFORD...FALLSTAFF...EASTPOINT...DRUID HILLS PARK...
CLIFTON PARK...GWYNNS FALLS...CANTON...BOLTON HILL...BEECHFIELD...
BALTIMORE INNER HARBOR...ARMISTEAD GARDENS...WHITE MARSH...TOWSON...
ROSSVILLE...ROSEDALE...PIKESVILLE...PARKVILLE AND FELLS POINT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.

&&

LAT...LON 3923 7653 3925 7655 3925 7658 3922 7654
      3920 7655 3920 7657 3923 7657 3920 7659
      3922 7661 3923 7666 3921 7668 3922 7673
      3940 7671 3940 7644

$$



HTS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 8:10 PM EDT, 46 minutes earlier.

Area forecast discussion, Apr 16, 8:10 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
810 PM EDT SAT APR 16 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC THIS EVENING. HIGH
PRESSURE RETURNS SUNDAY AND MONDAY AND MOVES OFFSHORE ON TUESDAY.
A COLD FRONT WILL MOVE THROUGH THE REGION ON WEDNESDAY...WITH HIGH
PRESSURE BUILDING IN FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
UPDATE...THE FIRST SEGMENT /THE WRN SEGMENT/ OF THE FLOOD WATCH
HAS EXPIRED.

FROM PREV DISC...
THE LAST LINE OF CONVECTION NOW CLEARING THE BLUE RIDGE AND WILL
CONTINUE ON TOWARD THE I-95 CORRIDOR - REACHING THE METRO AREAS
BETWEEN 8-10 PM. PORTIONS OF THIS LINE MAY STILL PRODUCE SEVERE WX
/MAINLY WIND DAMAGE AND SOME SMALL HAIL AT THIS POINT/. THE SHARP
HELICITY VALUES FROM THE VERY TURBULENT ATMS MAY DEVELOP A FEW
QUICK CIRCULATIONS THAT COULD BECOME TORNADIC.

LINES OF STORMS WILL CONTINUE EASTWARD INTO THE METRO AREAS
DURING THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS.
THUNDERSTORMS ALONG THIS LINE WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...AND A FEW TORNADOES. THE POTENTIAL FOR
SEVERE WEATHER SHOULD DIMINISH AFTER 8 PM. SHOWERS WILL LINGER
UNTIL THE FROPA LATER THIS EVENING FOR MOST AREAS THIS EVENING. A
FEW UPSLOPE RA/SN SHOWERS POSSIBLE ALONG THE WESTERN SLOPES OF THE
POTOMAC HIGHLANDS OVERNIGHT.

STRONG SE WINDS WILL CONTINUE THIS AFTERNOON. OCCASIONAL GUSTS TO
AROUND 50 MPH HAVE BEEN REPORTED IN THE WIND ADVISORY AREA.
OUTSIDE THE WIND ADVISORY...FREQUENT GUSTS AROUND 30 KT HAVE BEEN
REPORTED. WILL GO AHEAD AND KEEP THE WIND ADVISORY IN EFFECT.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH 6 PM SUNDAY/...
HIGH PRESSURE WILL BUILD IN ACROSS THE CWFA ON SUNDAY. PRECIP
ALONG THE WESTERN SLOPES SHOULD END DURING THE EARLY MORNING
HOURS. WINDS MAY BE AN ISSUE TOMORROW...AND DO HAVE NEAR WIND
ADVISORY CRITERIA ACROSS THE HIGHER ELEVATIONS AND MASON DIXON
LINE. A WIND ADVISORY MAY BE NEEDED. EVEN IF WINDS DO NOT REACH
CRITERIA...WITH THE SATURATED SOILS...DOWNED TREES WILL BE AN
ISSUE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A STATIONARY BOUNDARY WILL REMAIN NEAR THE MASON DIXON LINE EARLY
NEXT WEEK...BRINGING A CHANCE FOR SHOWERS ACROSS THE NORTHERN
PORTION OF THE CWA. DRY AND MILD CONDITIONS ARE EXPECTED FURTHER
SOUTH. THE STATIONARY BOUNDARY WILL MOVE NORTH AS A WARM FRONT
WEDNESDAY AND IT WILL TURN WARM AND BREEZY WEDNESDAY AFTERNOON
ACROSS THE ENTIRE AREA. A COLD FRONT WILL APPROACH THE AREA LATER
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT...BRINGING POSSIBLE SHOWERS
AND THUNDERSTORMS.

HIGH PRESSURE WILL BRIEFLY BUILD OVERHEAD THURSDAY BEFORE MOVING OFF
THE COAST FRIDAY INTO THE WEEKEND. AN ONSHORE FLOW WILL BRING MORE
CLOUDS ALONG WITH THE CHANCE FOR RAIN DURING THIS TIME.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
WIDESPREAD SUB VFR CONDITIONS THIS EVENING AS A COLD FRONT MOVES
ACROSS THE MID ATLANTIC. THUNDERSTORMS WILL BE CAPABLE OF LOW
CIGS/VSBYS IN THE HEAVY RAIN. VERY GUSTY WINDS IN THUNDERSTORMS LIKELY.

IN ADDITION TO THE GUSTY THUNDERSTORMS...GRADIENT WINDS WILL ALSO
BE AN ISSUE. STRONG SE WINDS WILL CONTINUE WITH FREQUENT GUSTS TO
AROUND 30 KT LIKELY. AFTER THE FRONT...WINDS WILL SHIFT AROUND TO
THE WEST. GUSTY WINDS OUT OF THE WEST ARE ANTICIPATED
TOMORROW...WITH FREQUENT GUSTS BETWEEN 30 AND 35 KT.

VFR CONDITIONS EXPECTED FOR EARLY NEXT WEEK. A COLD FRONT WILL BRING
A CHANCE FOR SHOWERS AND THUNDERSTORMS LATER WEDNESDAY INTO
WEDNESDAY NIGHT.

&&

.MARINE...
STRONG SE WINDS CONTINUE ACROSS THE WATERS THIS AFTERNOON. THE SE
FLOW WILL CONTNUE UNTIL AFTER A FRONTAL PASSAGE THIS EVENING.
FREQUEST GUSTS TO BETWEEN 35 AND 40 KT HAVE BEEN REPORTED. BEHIND
THE FROPA LATE THIS EVENING...WINDS MAY DIP BELOW GALE FORCE FOR A
FEW HOURS BUT WILL SHIFT TO THE WEST. WINDS MAY APPROACH GALE
FORCE AGAIN ON SUNDAY.

A SMALL CRAFT ADVISORY MAY BE WARRANTED FOR THE WATERS SUNDAY
NIGHT. HIGH PRESSURE WILL BUILD OVER THE WATERS EARLY NEXT WEEK. A
COLD FRONT WILL PASS THROUGH LATER WEDNESDAY. A SMALL CRAFT ADVISORY
MAY BE WARRANTED FOR THE WATERS WEDNESDAY INTO WEDNESDAY NIGHT.

&&

.HYDROLOGY...
FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS MAINLY ALONG AND
WEST OF THE INTERSTATE 95 CORRIDOR. REPORTS OF FLOODING CONTINUE
TO COME INTO THE OFFICE. WIDESPREAD VALUES BETWEEN ONE AND THREE
INCHES LIKELY...WITH LOCALLY HIGHER AMOUNTS EXPECTED.

&&

.TIDES/COASTAL FLOODING...
WATER LEVELS ARE RUNNING AROUND 2 FT ABOVE NORMAL THIS AFTERNOON.
HIGH TIDE HASN'T EVEN OCCURED IN MANY PLACES...AND EXPECT WATER
LEVELS TO CONTINUE CREEPING UPWARDS. HAVE ISSUED A COASTAL FLOOD
WARNING FOR THE ENTIRE TIDAL POTOMAC AND WESTERN SHORE OF THE
MARYLAND CHESAPEAKE BAY. DO THINK WATER LEVELS WILL REMAIN
ELEVEATED THROUGH THE EVENING AND SUNDAY MORNING HIGH TIDE CYCLES.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD WARNING UNTIL 11 AM EDT SUNDAY FOR DCZ001.
     FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR DCZ001.
MD...COASTAL FLOOD WARNING UNTIL 11 AM EDT SUNDAY FOR MDZ007-011-
     013-014-016>018.
     FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MDZ004>007-
     009>011.
VA...COASTAL FLOOD WARNING UNTIL 11 AM EDT SUNDAY FOR VAZ052>055-
     057.
     FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ042-
     052>056-501-502.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT SUNDAY FOR
     ANZ530>543.
     GALE WARNING UNTIL 6 AM EDT SUNDAY FOR ANZ530>543.

&&

UPDATE...GMS
PREV DISCUSSION...LISTEMAA/LASORSA
Hazardous weather outlook, Apr 16, 7:10 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
710 PM EDT SAT APR 16 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
171115-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
710 PM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A COASTAL FLOOD WARNING HAS BEEN ISSUED ALONG THE TIDAL POTOMAC
AND WESTERN SHORE OF THE CHESAPEAKE BAY THROUGH TONIGHT. WATER
LEVELS OF 2 TO 3 FEET ABOVE NORMAL ARE ANTICIPATED. PLEASE REFER
TO THE LATEST HAZARD MESSAGE /CFWLWX/ FOR DETAILS.

A GALE WARNING IS IN EFFECT THROUGH TONIGHT FOR THE MARYLAND
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR THE OUTLOOK AREA.
THUNDERSTORMS WILL BE CAPABLE OF TORNADOES AND DAMAGING WIND
GUSTS. HEAVY RAIN IN THESE STORMS ALSO COULD LEAD TO FLASH
FLOODING MAINLY ALONG AND WEST OF THE INTERSTATE 95 CORRIDOR.

SPECIAL MARINE WARNINGS ARE LIKELY LATE THIS AFTERNOON AND EVENING
AS THUNDERSTORMS CROSS THE WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COASTAL FLOOD WARNING REMAINS IN EFFECT THROUGH 11 AM SUNDAY
MORNING.

A SMALL CRAFT ADVISORY IS IN EFFECT SUNDAY FOR THE MARYLAND
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER...BUT A PERIOD OF GALE
CONDITIONS IS POSSIBLE. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR
PORTIONS OF THE WATERS SUNDAY EVENING AND TUESDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-171115-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
710 PM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR AREAS EAST OF THE BLUE
RIDGE IN NORTHERN VIRGINIA AND EASTERN MARYLAND. THUNDERSTORMS
WILL BE CAPABLE OF TORNADOES AND DAMAGING WIND GUSTS.

HEAVY RAIN WITH THESE STORMS COULD LEAD TO FLASH FLOODING AND
RIVER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS EAST OF
THE BLUE RIDGE AND THE NORTHERN SHENANDOAH VALLEY. PLEASE REFER
TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND ADVISORY MAY BE NEEDED FOR THE POTOMAC HIGHLANDS AND ALONG
THE MASON DIXON LINE TOMORROW.

HEAVY RAIN FROM SATURDAY STORMS COULD LEAD TO MINOR RIVER
FLOODING ON SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY
AFTERNOON AND EVENING PRIMARILY ALONG AND WEST OF THE BLUE RIDGE.
SOME STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND
LARGE HAIL THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

In the hours before

Local storm report, Apr 16, 8:36 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
836 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     FLOOD            HARPERS FERRY           39.33N  77.74W
04/16/2011                   JEFFERSON          WV   AMATEUR RADIO

            WATER CASCADING DOWN CHESTNUT HILL ROAD TOWARD US
            HIGHWAY 340. ROAD CLOSED.

&&

EVENT NUMBER LWX1100349

JE
Local storm report, Apr 16, 8:37 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
837 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     2 ENE CARROLLTON        39.58N  76.88W
04/16/2011                   CARROLL            MD   TRAINED SPOTTER

            LARGE 3 TO 4 INCH DIAMETER BRANCHES BROUGHT DOWN FROM
            THUNDERSTORM WINDS.

&&

EVENT NUMBER LWX1100350

KLW
Local storm report, Apr 16, 8:39 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
839 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TORNADO          2 WSW STUARTS DRAFT     38.01N  79.07W
04/16/2011                   AUGUSTA            VA   NWS STORM SURVEY

            TORNADO CONFIRMED EF-1. MAX WINDS 95 MPH. MAX PATH
            WIDTH 300 YRDS. PATH LENGTH 4 MILES. NUMEROUS TREES
            SNAPPED. SEVERAL BARNS DEMOLISHED.

&&

EVENT NUMBER LWX1100351

STRONG
Local storm report, Apr 16, 8:40 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
840 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND DMG     2 ENE CARROLLTON        39.58N  76.88W
04/16/2011                   CARROLL            MD   TRAINED SPOTTER

            SEVERAL SMALL BRANCHES BROUGHT DOWN FROM THUNDERSTORM
            WINDS.

&&

EVENT NUMBER LWX1100352

KLW
Local storm report, Apr 16, 8:49 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
849 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLOOD            1 E BLOOMERY            39.25N  77.80W
04/16/2011                   JEFFERSON          WV   EMERGENCY MNGR

            MUDSLIDE AND FLOODED BASEMENTS ATOP THE MOUNTAIN NEAR
            THE LOUDOUN COUNTY BORDER.

&&

EVENT NUMBER LWX1100353

JE
Special weather statement, Apr 16, 8:52 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
852 PM EDT SAT APR 16 2011

MDZ006-007-010-011-014-170115-
NORTHERN BALTIMORE MD-HOWARD MD-ANNE ARUNDEL MD-HARFORD MD-
SOUTHERN BALTIMORE MD-
852 PM EDT SAT APR 16 2011

...STRONG THUNDERSTORMS TO AFFECT NORTHERN BALTIMORE...HOWARD...ANNE
ARUNDEL...HARFORD AND SOUTHERN BALTIMORE COUNTIES...

AT 852 PM EDT...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING
THUNDERSTORM OVER HARMANS...MOVING NORTHEAST AT 75 MPH.

LOCATIONS IMPACTED INCLUDE DUNDALK...TURNERS STATION...EASTPOINT...
BACK RIVER...ESSEX...BALTIMORE MARTIN STATE...BOWLEYS QUARTERS...
MIDDLE RIVER...CHASE AND EDGEWOOD.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3934 7622 3934 7623 3940 7626 3938 7627
      3929 7625 3928 7627 3938 7633 3930 7631
      3930 7637 3925 7640 3924 7636 3919 7644
      3926 7660 3912 7642 3903 7669 3917 7684
      3960 7612
TIME...MOT...LOC 0052Z 229DEG 63KT 3917 7665

HTS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:02 PM EDTTornado WarningLWXBaltimore, Carroll28 min
Apr 16, 8:18 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Harford42 min
Apr 16, 8:52 PM EDTSpecial Weather StatementLWXCity of Baltimore23 min
Apr 16, 9:16 PM EDTSpecial Weather StatementLWXHarford29 min
Apr 16, 9:20 PM EDTWind AdvisoryLWXAllegany, Frederick, Washington22 hr
Apr 16, 9:48 PM EDTAreal Flood WarningLWXFrederick13 hr
Apr 16, 9:53 PM EDTSpecial Weather StatementLWXCalvert37 min
Apr 16, 10:03 PM EDTRiver Flood WarningLWXWashington37 hr
Apr 16, 10:14 PM EDTRiver Flood WarningLWXWashington42 hr
Apr 16, 10:14 PM EDTRiver Flood WarningLWXMontgomery58 hr
Apr 16, 10:17 PM EDTRiver Flood WarningLWXFrederick36 hr
Apr 16, 11:27 PM EDTAreal Flood WarningLWXWashington17 hr
Apr 17, 4:02 AM EDTSpecial Weather StatementLWXCarroll, Frederick, Washington58 min

Nearby

Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.